Alert archive / Idaho / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Jan 31, 2011, 11:11 AM MST. It took effect at Jan 31, 2011, 7:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 11:11 AM MST (18:11 UTC)
- In effect from
- Jan 31, 2011, 7:00 PM MST
- Expired
- Feb 1, 2011, 10:09 AM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS45 KPIH 311811 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1111 AM MST MON JAN 31 2011 ...EXTREME BITTER COLD DEVELOPS TONIGHT AND CONTINUES TUESDAY... .A BITTER COLD ARCTIC AIR MASS WILL PUSH INTO EASTERN IDAHO... DROPPING TEMPERATURES TO BELOW ZERO IN THE UPPER SNAKE HIGHLANDS AND UPPER SNAKE RIVER PLAIN. THIS WILL COMBINE WITH MODERATE WINDS TO PRODUCE A WIDESPREAD AREA OF EFFECTIVE CHILL TEMPERATURES OF TWENTY BELOW ZERO OR COLDER FOR MUCH OF CENTRAL AND EASTERN IDAHO. WIND CHILL TEMPERATURES IN THE LOWER SNAKE RIVER PLAIN WILL WARM BY THE LATE MORNING TO SAFER LEVELS...BUT ALL OF FREMONT... CLARK... JEFFERSON....BUTTE... MADISON... BONNEVILLE...AND NORTHERN BINGHAM COUNTIES WILL CONTINUE TO SEE WIND CHILL TEMPERATURES COLDER THAN TWENTY BELOW ZERO WELL INTO THE AFTERNOON. IDZ017-311915- /O.CAN.KPIH.WC.A.0001.110201T0700Z-110201T1700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1111 AM MST MON JAN 31 2011 ...WIND CHILL WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WATCH. $$ IDZ018>020-023-025-031-032-011100- /O.UPG.KPIH.WC.A.0001.110201T0200Z-110201T2000Z/ /O.NEW.KPIH.WC.W.0001.110201T0200Z-110201T2000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON... FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 1111 AM MST MON JAN 31 2011 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM MST TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES...EXPECT WIDESPREAD WIND CHILLS COLDER THAN TWENTY BELOW ZERO. HARDEST HIT WILL BE THE ISLAND PARK AREA AND THE BORDER WITH MONTANA...WHERE SOME WIND CHILLS WILL REACH 40 BELOW ZERO AND COLDER. * TIMING...TWENTY BELOW ZERO WIND CHILLS WILL DEVELOP IN THE EARLY EVENING ALONG THE IDAHO-MONTANA BORDER REACH AND EXTEND SOUTHWARD TO IDAHO FALLS AND ARCO BEFORE MIDNIGHT. DANGEROUS WIND CHILLS WILL CONTINUE INTO THE EARLY AFTERNOON ON TUESDAY. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...SWAN VALLEY...HAILEY...KETCHUM...SUN VALLEY... BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE... STANLEY... CLAYTON...COPPER BASIN... DRIGGS...DUBOIS... ISLAND PARK... ST. ANTHONY...ARCO... CHALLIS...MACKAY... MONTPELIER... GEORGETOWN... PARIS. * IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT OUTSIDE. OUTDOOR PLUMBING WILL ALSO BE AT RISK FOR FREEZING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ021-011100- /O.UPG.KPIH.WC.A.0001.110201T0700Z-110201T1700Z/ /O.NEW.KPIH.WC.W.0001.110201T0700Z-110201T1700Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 1111 AM MST MON JAN 31 2011 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES...COLDEST WIND CHILLS RANGING FROM TWENTY BELOW ZERO TO TWENTY EIGHT BELOW ZERO. * TIMING...FIRST OCCURRENCES OVER WESTERN BINGHAM COUNTY AROUND MIDNIGHT AND SPREADING WESTWARD TO INCLUDE THE POCATELLO AND THE LOWER ELEVATIONS OF POWER COUNTY SHORTLY AFTERWARD. WARMING ABOVE THE DANGER LEVEL SHOULD OCCUR AROUND 10:00 AM. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS... AND CRATERS OF THE MOON. * IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND WIND TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
714 WWUS45 KPIH 011043 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MST TUE FEB 1 2011 ...EXTREME BITTER COLD DEVELOPS TONIGHT AND CONTINUES TUESDAY... IDZ018>020-023-025-031-032-012000- /O.CON.KPIH.WC.W.0001.000000T0000Z-110201T2000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON... FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 343 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WIND CHILL VALUES...WIND CHILLS HAVE GONE BELOW THE TWENTY BELOW ZERO THRESHOLD IN FREMONT...BONNEVILLE...AND TETON COUNTIES. MOST EFFECTIVE CHILL TEMPERATURES WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO. * TIMING...THE COLD AIR COMBINED WITH WIND WILL CONTINUE TO SPREAD DURING THE MORNING...AND BE SLOW TO WARM. WIND CHILLS WILL NOT WARM BACK TO TWENTY BELOW ZERO UNTIL THE EARLY AFTERNOON FROM THE IDAHO FALLS AREA NORTHWARD. SOUTH OF IDAHO FALLS...THE EXTREME WIND CHILL SHOULD MODERATE DURING THE MORNING HOURS. THE EXTREME WIND CHILL IS NOT EXPECTED TO RETURN TONIGHT AS THE WIND SLACKENS...ALTHOUGH AIR TEMPERATURES WILL REMAIN BITTER COLD. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...SWAN VALLEY...HAILEY...KETCHUM...SUN VALLEY... BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE... STANLEY... CLAYTON...COPPER BASIN... DRIGGS...DUBOIS... ISLAND PARK... ST. ANTHONY...ARCO... CHALLIS...MACKAY... MONTPELIER... GEORGETOWN... PARIS. * IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT OUTSIDE. OUTDOOR PLUMBING WILL ALSO BE AT RISK FOR FREEZING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ021-011700- /O.CON.KPIH.WC.W.0001.000000T0000Z-110201T1700Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 343 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...COLDEST WIND CHILLS RANGING FROM TWENTY BELOW ZERO TO TWENTY EIGHT BELOW ZERO. * TIMING...WIND CHILL TEMPERATURES WILL DEVELOP PRIOR TO SUNRISE. TEMPERATURES WILL WARM ABOVE THE DANGER LEVEL BY 1000 AM MST. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS... AND CRATERS OF THE MOON. * IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND WIND TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MESSICK
464 WWUS45 KPIH 011047 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 347 AM MST TUE FEB 1 2011 IDZ018>020-023-025-031-032-012000- /O.CON.KPIH.WC.W.0001.000000T0000Z-110201T2000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON... FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 347 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WIND CHILL VALUES...WIND CHILLS HAVE GONE BELOW THE TWENTY BELOW ZERO THRESHOLD IN FREMONT...BONNEVILLE...AND TETON COUNTIES. MOST EFFECTIVE CHILL TEMPERATURES WILL RANGE FROM 20 BELOW TO 30 BELOW ZERO. * TIMING...THE COLD AIR COMBINED WITH WIND WILL CONTINUE TO SPREAD DURING THE MORNING...AND BE SLOW TO WARM. WIND CHILLS WILL NOT WARM BACK TO TWENTY BELOW ZERO UNTIL THE EARLY AFTERNOON FROM THE IDAHO FALLS AREA NORTHWARD. SOUTH OF IDAHO FALLS...THE EXTREME WIND CHILL SHOULD MODERATE DURING THE MORNING HOURS. THE EXTREME WIND CHILL IS NOT EXPECTED TO RETURN TONIGHT AS THE WIND SLACKENS...ALTHOUGH AIR TEMPERATURES WILL REMAIN BITTER COLD. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...SWAN VALLEY...HAILEY...KETCHUM...SUN VALLEY... BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE... STANLEY... CLAYTON...COPPER BASIN... DRIGGS...DUBOIS... ISLAND PARK... ST. ANTHONY...ARCO... CHALLIS...MACKAY... MONTPELIER... GEORGETOWN... PARIS. * IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT OUTSIDE. OUTDOOR PLUMBING WILL ALSO BE AT RISK FOR FREEZING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ021-011700- /O.CON.KPIH.WC.W.0001.000000T0000Z-110201T1700Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 347 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND CHILL VALUES...COLDEST WIND CHILLS RANGING FROM TWENTY BELOW ZERO TO TWENTY EIGHT BELOW ZERO. * TIMING...WIND CHILL TEMPERATURES WILL DEVELOP PRIOR TO SUNRISE.TEMPERATURES WILL WARM ABOVE THE DANGER LEVEL BY 1000 AM MST. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS... AND CRATERS OF THE MOON. * IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND WIND TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MESSICK
812 WWUS45 KPIH 011709 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1009 AM MST TUE FEB 1 2011 IDZ018>020-023-025-031-032-011815- /O.CAN.KPIH.WC.W.0001.000000T0000Z-110201T2000Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON... FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 1009 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. $$ IDZ021-011815- /O.EXP.KPIH.WC.W.0001.000000T0000Z-110201T1700Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 1009 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 3:14 AM MST, 7 hours 57 minutes earlier.
Area forecast discussion, Jan 31, 3:14 AM MST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MST MON JAN 31 2011 .SHORT TERM...TODAY THROUGH WED NIGHT. SOME VERY LIGHT SHOWERS IN THE SPLIT WITH AN AREA OF DIFFLUENCE MOVING ACROSS THE FORECAST LAST NIGHT AND THIS MORNING. THIS IS REPLACED WITH AN ARCTIC AIR OUTBREAK THAT HAS BEEN FORECAST FOR THE PAST FEW DAYS. NOT A RECORD SETTER...BUT THAT WONT MAKE IT FEEL ANY LESS BITTERLY COLD. STRONG SEA LEVEL PRESSURE PATTERN THAT DEVELOPS TUESDAY DEVELOPS A BREEZY NORTHERLY FLOW IN THE UPPER SNAKE HIGHLANDS AND THE UPPER SNAKE VALLEY THAT PUSHES THE WIND CHILL TO EVEN MORE EXTREME TEMPERATURES FOR TUE NIGHT. THE HIGH IS PUSHED OUT OF SOUTHERN MONTANA AND INTO NORTHWEST COLORADO WED MORNING...PUTTING AN END TO THE NORTHERLY LOW LEVEL FLOW AND PROVIDING A WARM UP WITH THE NEARLY CLEAR SKIES. THE ONLY FLY IN THE OINTMENT IS THAT FOG DEVELOPMENT WILL DELAY THE RECOVERY IN THE TEMPERATURES. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE GFS AND ECMWF MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MUCH OF THE PERIOD. DRY AND COOL CONDITIONS REMAIN IN PLACE THROUGH FRIDAY BEFORE WAVE ENTERS REGION FROM BC CANDADA. HAVE MADE ONLY MINOR ADJUSTMENTS TO CURRENT GRIDS WITH POPS REMAINING VERY CLOSE OR JUST ABOVE CLIMO FOR FRIDAY NIGHT THROUGH MONDAY. DMH && AVIATION...BROAD AREA OF STRATUS IN PLACE OVER SIGNIFICANT PORTIONS OF SNAKE PLAIN AND AREAS EAST. FREEZING DRIZZLE/RAIN HAS GIVEN WAY TO LIGHT SNOW FOR KPIH AND AREAS NORTHEAST. MAY SEE A BREAK AROUND MIDDAY WITH ANOTHER ROUND OF LIGHT PRECIP AS NEXT WEAK WAVE ROTATES SOUTH INTO IDAHO FROM CENTER OF MAIN LOW OVER NORTHEAST MONTANA. CONDITIONS LIKELY TO REMAIN IFR THROUGH THE DAY. SOME QUESTION ABOUT CONDITIONS IMPROVING OVERNIGHT. MODEL CROSS SECTIONS AND GUIDANCE INDICATE IMPROVEMENT TO VFR AFTER 06Z. INFLUENCE OF INVERTED UPPER TROUGH ALOFT MAKE THAT CALL QUITE UNCERTAIN. WILL LIKELY KEEP TAFS MIDDLE OF THE ROAD WITH ROOM TO MOVE EITHER WAY PER TRENDS THROUGH THE DAY. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING IDZ017-021. WIND CHILL WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON IDZ018>020-023-025-031-032. &&
Hazardous weather outlook, Jan 31, 4:52 AM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 452 AM MST MON JAN 31 2011 IDZ017>025-031-032-011400- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 452 AM MST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WIND CHILL WATCHES HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST AREA. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREMELY COLD WIND CHILLS WILL CONTINUE TUESDAY NIGHT AND WEDNESDAY MORNING. AFTER WEDNESDAY MORNING. SNOW MAY RETURN FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:42 PM MST | Freezing Rain Advisory | PIH | 4 hr | |
| Jan 31, 3:13 AM MST | Wind Chill Watch | PIH | 8 hr |
Nearby
Wind Chill Warnings in Idaho, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.